Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 28, 2017, 11:09 AM CDT for Mason County, Menard County, Illinois. It took effect at Apr 30, 2017, 11:20 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2017, 11:09 AM CDT (16:09 UTC)
- In effect from
- Apr 30, 2017, 11:20 AM CDT
- Expired
- May 4, 2017, 1:51 AM CDT
- In force
- 4 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (IL) near Greenview (GREI2). The gauge peaked at 11.60 ft at May 1, 2017, 10:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05582000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
902
WGUS43 KILX 281609
FLWILX
Flood Warning
National Weather Service Lincoln IL
1109 AM CDT Fri Apr 28 2017
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
.Heavy rain of up to 3 to 5 inches is expected for this weekend with
the bulk of it falling on Saturday. This will cause appreciable rises
along Salt Creek into next week. Please remain aware of river levels
in your area and keep up with the latest forecast information.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC125-129-290609-
/O.NEW.KILX.FL.W.0029.170430T1620Z-170504T0651Z/
/GREI2.3.ER.170430T1620Z.170501T1800Z.170504T0051Z.NR/
1109 AM CDT Fri Apr 28 2017
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Salt Creek near Greenview.
* From Sunday morning until late Wednesday night.
* At 1045 AM Friday the stage was 3.6 feet.
* Flood stage is 16.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 20.4 feet by Monday afternoon.The river will fall
below flood stage by Wednesday evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Salt Creek
Greenview 16 3.6 Fri 11 AM 3.2 12.6 20.0
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
DRH4 follow-up statements
284
WGUS83 KILX 290350
FLSILX
Flood Statement
National Weather Service Lincoln IL
1050 PM CDT Fri Apr 28 2017
...The Flood Warning continues for the following river in Illinois...
Mackinaw River near Congerville affecting McLean...Tazewell and
Woodford Counties
Salt Creek near Greenview affecting Mason and Menard Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC125-129-291750-
/O.CON.KILX.FL.W.0029.170430T1620Z-170504T0651Z/
/GREI2.3.ER.170430T1620Z.170501T1800Z.170504T0051Z.NR/
1050 PM CDT Fri Apr 28 2017
The Flood Warning continues for
The Salt Creek near Greenview.
* From Sunday morning until late Wednesday night.
* At 945 PM Friday the stage was 3.5 feet.
* Flood stage is 16.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 20.4 feet by Monday afternoon.The river will fall
below flood stage by Wednesday evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Salt Creek
Greenview 16 3.5 Fri 10 PM 3.2 12.6 20.0
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
ILC113-179-203-291750-
/O.CON.KILX.FL.W.0023.170430T1719Z-170503T2030Z/
/CNGI2.2.ER.170430T1719Z.170501T1800Z.170503T1430Z.NO/
1050 PM CDT Fri Apr 28 2017
The Flood Warning continues for
The Mackinaw River near Congerville.
* From Sunday afternoon until Wednesday afternoon.
* At 945 PM Friday the stage was 2.5 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 17.9 feet by Monday afternoon.The river will fall
below flood stage by Wednesday morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Mackinaw River
Congerville 13 2.5 Fri 10 PM 2.5 8.3 17.8
&&
LAT...LON 4070 8906 4062 8907 4061 8920 4051 8933
4056 8939 4068 8925
$$403
WGUS83 KILX 291640
FLSILX
Flood Statement
National Weather Service Lincoln IL
1140 AM CDT Sat Apr 29 2017
...The Flood Warning continues for the following river in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC125-129-300640-
/O.EXT.KILX.FL.W.0029.170502T0600Z-170503T1000Z/
/GREI2.1.ER.170502T0600Z.170502T1800Z.170503T0400Z.NO/
1140 AM CDT Sat Apr 29 2017
The Flood Warning continues for
The Salt Creek near Greenview.
* From late Monday night until late Tuesday night.
* At 1045 AM Saturday the stage was 3.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and
continue to rise to near 16.3 feet by Tuesday afternoon.The river
will fall below flood stage by Tuesday evening.
* Impact...At 16.0 feet...Widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Salt Creek
Greenview 16 3.4 Sat 11 AM 7.3 13.3 16.2
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
jrp794
WGUS83 KILX 300226
FLSILX
Flood Statement
National Weather Service Lincoln IL
926 PM CDT Sat Apr 29 2017
...The Flood Warning continues for the following river in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties.
Heavy rainfall of 2 to 4 inches has fallen along Salt Creek since
early Saturday, and another couple inches of rain is likely through
Sunday evening. Significant rises will continue a couple days, with
the creek near Greenview reaching near flood stage Tuesday morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC125-129-301626-
/O.EXT.KILX.FL.W.0029.170502T1200Z-170503T0000Z/
/GREI2.1.ER.170502T1200Z.170502T1200Z.170502T1800Z.NO/
926 PM CDT Sat Apr 29 2017
The Flood Warning continues for
The Salt Creek near Greenview.
* From Tuesday morning until Tuesday evening.
* At 845 PM Saturday the stage was 4.8 feet.
* Flood stage is 16 feet.
* Forecast...The river is expected to rise to near flood stage
Tuesday morning.
* Impact...At 16.0 feet, widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Salt Creek
Greenview 16 4.8 Sat 9 PM 8.3 12.7 16.0
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
Geelhart765
WGUS83 KILX 301531
FLSILX
Flood Statement
National Weather Service Lincoln IL
1031 AM CDT Sun Apr 30 2017
...The Flood Warning is cancelled for the following river in
Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC125-129-301601-
/O.CAN.KILX.FL.W.0029.000000T0000Z-170503T0000Z/
/GREI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM CDT Sun Apr 30 2017
The Flood Warning is cancelled for
The Salt Creek near Greenview.
* At 945 AM Sunday the stage was 7.2 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 14.0 feet
early Tuesday morning.
* Impact...At 13.0 feet...Water begins to overflow banks into wooded
and agricultural areas.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Salt Creek
Greenview 16 7.2 Sun 10 AM 12.2 14.0 12.1
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
jrpWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 28, 10:21 AM CDT, 48 minutes earlier.
Area forecast discussion, Apr 28, 10:21 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1021 AM CDT Fri Apr 28 2017 .UPDATE... Issued at 1020 AM CDT Fri Apr 28 2017 Updated the forecast today to address chances of showers along with thunderstorms chances appearing along and south of I-72 during this afternoon. A quasi-stationary front was just south of a Pontiac to Peoria to Macomb line, while a warm front was south of IL from central TN and southern AR. Aloft a 546 dm 500 mb low was developing over ne Utah and sw WY. Latest radar mosaic shows mainly light rain showers along and south of I-72 while another smaller band of light rain showers was along and north of a Monmouth to Galesburg to Henry line and lifting ne. More widespread and heavier showers with some thunderstorms were upstream over central and northern MO and sw IA. Latest hi-resolution models like the NAM, HRRR and RAP show warm lift lifting northward into southern IL by late afternoon/early evening with rain showers spreading ne over rest of central IL into early afternoon with thunderstorms possible this afternoon in southeast IL. SPC day1 outlook continues slight risk of severe thunderstorms late this afternoon and evening along and southeast of a Paris to Shelbyville line, while enhanced risk of severe storms southeast of a Robinson to Flora line where 30% risk of very large hail of 2 inch diameter or larger. Southeast IL also has 5-15% risk of damaging wind gusts, while 2% risk of tornadoes in southeast Lawrence county. Temps currently range from mid 40s by Galesburg and Lacon, to the mid 60s along highway 50 from Flora to Lawrenceville. Highs to contrast from the upper 50s by Galesburg and Lacon, to around 70F along highway 50, with warmer mid 70s-lower 80s south of CWA, along and south of I-64 which gets into the warm sector later today. && .SHORT TERM...(Today and tonight) ISSUED AT 415 AM CDT Fri Apr 28 2017 Initial batch of rain showers is pushing eastward across Missouri early this morning, as a frontal boundary starts to set up over the mid- Mississippi Valley. Most impact of this batch will be across the northwest half of the forecast area this morning, with a secondary area of showers tracking northeast toward the I-70 corridor early in the afternoon. This southeastern area will see the beginnings of the frontal boundary which will plague the area this weekend. May see a few strong to severe thunderstorms this afternoon and evening in that area, although latest runs of the high-resolution models suggest the line of storms may form a little closer to the Ohio River early this evening. However, this line should start to lift northward after midnight, and have included categorical PoP's around 80% from about the I-70 corridor southward. Northern part of the CWA may actually remain dry for a good part of the night until the front lifts northward. .LONG TERM...(Saturday through Thursday) ISSUED AT 415 AM CDT Fri Apr 28 2017 The seeds of a strong upper low are starting to take shape over Colorado early this morning, and will strengthen over the 4-corners region tonight. Copious moisture advection will take place off the Gulf into this frontal zone, with an extended period of precipitable water values of 1.5-2 inches through the weekend. The front will slowly lift northward Saturday as the low moves to the Texas panhandle, with a formidable surface cyclone forming Saturday night and Sunday as the low ejects northeast into the Plains. The front will make more northward progress on Sunday as the low lifts northeast, with a cold front sweeping eastward Sunday evening. Have made no changes to the flood watch at the present time, although recent model trends suggest an expansion at least to the Illinois River may need to be considered soon. Rainfall totals of 4 to 6 inches are possible between I-55 and I-57, with 4 inches as far northwest as the Illinois River. The heaviest rain is likely Saturday afternoon and night, as a 50-60 knot low level jet sets up around 850 mb to pump in the moisture. Once the cold front sweeps through, only scattered showers are expected through Monday evening, due to the wraparound from the exiting low. The front is also going to cause a significant headache with temperatures. A very large temperature range is expected over the CWA on Saturday, ranging from near 50 degrees around Galesburg to the lower 80s near Lawrenceville. Potential exists for major temperature busts if the front does not set up near the I-70 corridor as expected. More of the CWA will be in the warm sector on Sunday, with 70s more likely as far northwest as the Illinois River. The deep cold air advection behind the low will result in highs only in the 50s on Monday, but temperatures should moderate back into the 60s for the remainder of the week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 527 AM CDT Fri Apr 28 2017 While rain showers will begin moving into central Illinois after 12Z, ceilings remain VFR level all the way back to eastern Kansas. As the heavier rains move into west central Illinois, MVFR conditions are expected to develop, but the track would suggest that this would remain northwest of the TAF sites through mid afternoon. A more wholesale lowering of ceilings below 2,000 feet is likely late afternoon and persisting through the rest of the forecast period. Southeast winds at or just above 10 knots will persist through the afternoon, before swinging back to the northeast as a frontal boundary sets up over southern Illinois. && .HYDROLOGY... Issued at 415 AM CDT Fri Apr 28 2017 A large area of 3 to 6 inches of rain is expected this weekend over central and southeast Illinois, with the heaviest totals between the I-55 and I-57 corridors. Contingency river forecasts using 3 to 4 days of QPF suggest flooding would likely develop Sunday or Monday on the Embarras, Sangamon, and Illinois Rivers, and a bit earlier on the Little Wabash River where Wednesday's rainfall totals were heavier and still causing rises. Some of the model trends have been shifting the heaviest rain axis a bit further northwest, which could cause a bigger impact on the Illinois River. People with interests on area rivers need to monitor the forecasts closely over the next couple days. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Monday morning for ILZ038-042>046-048-051>057-061>063-066>068-071>073. && UPDATE...07 SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart HYDROLOGY...Geelhart
Hazardous weather outlook, Apr 28, 6:00 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 600 AM CDT Fri Apr 28 2017 ILZ027>031-036-037-040-041-047-049-050-291100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 600 AM CDT Fri Apr 28 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms over the Illinois River valley region today and tonight. Localized heavy rain possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 2.5 to 4 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061-291100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 600 AM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are expected over central Illinois today. Scattered strong to severe storms will be possible this afternoon and evening. Large hail and damaging winds will be possible from the strongest storms. A brief tornado will also be possible. Localized heavy rain wil also be possible from the strongest storms. Some localized flooding is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 4 to more than 5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. There is also a slight risk of severe storms again on Saturday afternoon and evening. Large hail and damaging winds will be the main threat, with a brief tornado possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. A conference call for emergency managers will be conducted at 11am this morning. ILZ062-063-066>068-071>073-291100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 600 AM CDT Fri Apr 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are expected over central Illinois today. Scattered strong to severe storms will be possible this afternoon and evening. Large hail and damaging winds will be possible from the strongest storms. A brief tornado will also be possible. Localized heavy rain wil also be possible from the strongest storms. Some localized flooding is possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... More showers and thunderstorms will be likely Saturday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 4 to more than 5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as, river flooding across the region. There is also a slight risk of severe storms again on Saturday afternoon and evening. Large hail and damaging winds will be the main threat, with a brief tornado possible. Flooding along the Little Wabash river near Clay City is expected to develop early this weekend and continue into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. A conference call for emergency managers will be conducted at 11am this morning. Goetsch
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:51 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 12 days |
| Apr 28, 9:53 AM CDT | River Flood Warning | ILX | Lawrence | 18 days |
| Apr 28, 10:03 AM CDT | River Flood Warning | ILX | Vermilion | 5 days |
| Apr 28, 10:47 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Apr 28, 10:49 AM CDT | River Flood Warning | ILX | Fulton | 6 days |
| Apr 28, 10:52 AM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 5 days |
| Apr 28, 11:00 AM CDT | River Flood Warning | ILX | Piatt | 11 days |
| Apr 28, 11:02 AM CDT | River Flood Warning | ILX | Sangamon | 59 hr |
| Apr 28, 11:04 AM CDT | River Flood Warning | ILX | Menard | 59 hr |
| Apr 28, 11:06 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 11 days |
| Apr 28, 11:07 AM CDT | River Flood Warning | ILX | Cass, Mason | 14 days |
| Apr 28, 12:59 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 21 days |
| Apr 28, 1:00 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 30 days |
| Apr 28, 3:18 PM CDT | Special Weather Statement | ILX | Lawrence | 12 min |
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 24 min |
| Apr 28, 4:22 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 38 min |
| Apr 28, 4:37 PM CDT | Special Weather Statement | ILX | Edgar | 23 min |
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.